Alert archive / Oregon / Red Flag Warnings in 2006
Red Flag Warning 5, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Aug 6, 2006, 5:03 AM PDT for Modoc County, Siskiyou County, California; 7 counties in Oregon. It took effect at Aug 6, 2006, 3:00 PM PDT. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 6, 2006, 5:03 AM PDT (12:03 UTC)
- In effect from
- Aug 6, 2006, 3:00 PM PDT
- Expired
- Aug 6, 2006, 11:19 PM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Curry County, OR, Douglas County, OR, Harney County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 74 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 4:30 PM PDT | TSTM WND DMG | N Klamath Falls, OR | KLAMATH COUNTY DISPATCH REPORTED MULTIPLE TREES DOWN ON POWER LINES AND ROADS FROM KLAMATH FALLS EAST AND NORTH TO CHILOQUIN. THIS OCCURRED BETWEEN 1630 AND 1700 PDT ON 08/06/06 |
| Aug 6, 4:45 PM PDT | HAIL 0.25 | 8 E Chiloquin, OR | HAIL COVERING THE GROUND. NEARLY A HALF INCH OF RAIN. LIGHT WIND. |
| Aug 6, 4:45 PM PDT | HEAVY RAIN 0.7 | 8 E Chiloquin, OR | FROM 430 PM TO 520 PM. RAIN HAS ABOUT STOPPED. |
| Aug 6, 5:42 PM PDT | HAIL 0.75 | 6 E Yreka, CA | HAIL COVERING THE GROUND. STORM HAS NOW MOVED AWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 0.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 061203 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 503 AM PDT SUN AUG 6 2006 CAZ280>282-284-285-ORZ620>625-062015- /O.UPG.KMFR.FW.A.0005.060806T2200Z-060807T0700Z/ /O.NEW.KMFR.FW.W.0005.060806T2200Z-060807T0700Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 503 AM PDT SUN AUG 6 2006 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT FOR SCATTERED THUNDERSTORMS AND DRY FUELS FOR FIRE WEATHER ZONES 620...622...623...624...625...280... 281...282...284 AND 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING ...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. THIS WARNING IS FOR OREGON ZONES 620...622.. 623..624...625 AND CALIFORNIA ZONES 280...281...282...284 AND 285. THIS WARNING PERTAINS TO THE ROGUE RIVER NATIONAL FOREST...FREMONT WENEMA NATIONAL FOREST... HART MOUNTAIN WILDLIFE REFUGE ... MODOC NATIONAL FOREST...SHASTA-TRINITY NATIONAL FOREST...THE KLAMATH NATIONAL FOREST IN OREGON AND SISKIYOU COUNTY OF CALIFORNIA EXCEPT FOR THE UKONOM DISTRICT...AS WELL AS OREGON STATE AND BLM LAND IN JOSEPHINE... JACKSON...KLAMATH ...LAKEVIEW AND CALIFORNIA STATE AND BLM LAND IN SISKIYOU AND MODOC COUNTIES. THE NATIONAL WEATHER SERVICE HAS ISSUED A RED FLAG WARNING FOR INCREASING THUNDERSTORM ACTIVITY SUNDAY AFTERNOON AND EVENING. A NEARLY STATIONARY LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA COAST WILL BEGIN TO MOVE NORTHEAST TODAY. MOIST SOUTHERLY WINDS AHEAD OF THIS LOW WILL HELP DEVELOP SCATTERED THUNDERSTORMS ACROSS THE REGION. THESE THUNDERSTORMS ARE EXPECTED TO BE WET WITH LOCALLY HEAVY RAIN POSSIBLE. NUMEROUS LIGHTNING STRIKES ASSOCIATED WITH THESE STORMS WILL OCCUR BOTH WITHIN AND OUTSIDE OF THE RAIN AREAS. IN ADDITION WINDS MAY BE STRONG AND GUSTY IN THE VICINITY OF THESE STORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING AND DRY FUELS WILL CREATE A HIGH POTENTIAL FOR NEW FIRE STARTS. $$ CC/MJ
3 follow-up statements
000 WWUS86 KMFR 061837 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 1137 AM PDT SUN AUG 6 2006 CAZ280>282-284-285-ORZ620>625-070245- /O.CON.KMFR.FW.W.0005.060806T2200Z-060807T0700Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1137 AM PDT SUN AUG 6 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. THIS WARNING PERTAINS TO THE ROGUE RIVER NATIONAL FOREST... FREMONT WINEMA NATIONAL FOREST... HART MOUNTAIN WILDLIFE REFUGE ...MODOC NATIONAL FOREST...SHASTA-TRINITY NATIONAL FOREST...THE KLAMATH NATIONAL FOREST IN OREGON AND SISKIYOU COUNTY OF CALIFORNIA EXCEPT FOR THE UKONOM DISTRICT...AS WELL AS ADJACENT STATE AND BLM LAND. THE NATIONAL WEATHER SERVICE HAS ISSUED A RED FLAG WARNING FOR INCREASING THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. A NEARLY STATIONARY LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA COAST WILL BEGIN TO MOVE NORTHEAST TODAY. MOIST SOUTHERLY WINDS AHEAD OF THIS LOW WILL HELP DEVELOP SCATTERED THUNDERSTORMS ACROSS THE REGION. THESE THUNDERSTORMS ARE EXPECTED TO BE WET WITH LOCALLY HEAVY RAIN POSSIBLE. NUMEROUS LIGHTNING STRIKES ASSOCIATED WITH THESE STORMS WILL OCCUR BOTH WITHIN AND OUTSIDE OF THE RAIN AREAS. IN ADDITION...WINDS MAY BE STRONG AND GUSTY IN THE VICINITY OF THESE STORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING AND DRY FUELS WILL CREATE A HIGH POTENTIAL FOR NEW FIRE STARTS. $$ SANDLER
000 WWUS86 KMFR 062056 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 156 PM PDT SUN AUG 6 2006 CAZ280>282-284-285-ORZ620>625-070500- /O.NEW.KMFR.FW.A.0006.060807T2200Z-060808T0700Z/ /O.CON.KMFR.FW.W.0005.060806T2200Z-060807T0700Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 156 PM PDT SUN AUG 6 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE WARNING AND WATCH PERTAIN TO THE ROGUE RIVER NATIONAL FOREST...FREMONT WINEMA NATIONAL FOREST...HART MOUNTAIN WILDLIFE REFUGE...MODOC NATIONAL FOREST...SHASTA-TRINITY NATIONAL FOREST...THE KLAMATH NATIONAL FOREST IN OREGON AND SISKIYOU COUNTY OF CALIFORNIA EXCEPT FOR THE UKONOM DISTRICT...AS WELL AS ADJACENT STATE AND BLM LAND. A RED FLAG WARNING CONTINUES FOR NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. LOW PRESSURE OFFSHORE OF SAN FRANCISCO WILL BEGIN TO MOVE NORTHEAST TONIGHT. MOIST SOUTHERLY WINDS WILL STRENGTHEN AHEAD OF THIS LOW HELPING TO DEVELOP THUNDERSTORMS ACROSS THE REGION. THESE THUNDERSTORMS ARE EXPECTED TO BE WET. HOWEVER...LIGHTNING STRIKES ASSOCIATED WITH THESE STORMS WILL OCCUR BOTH WITHIN AND OUTSIDE OF THE RAIN AREAS. IN ADDITION...WINDS MAY BE STRONG AND GUSTY IN THE VICINITY OF THESE STORMS. A FIRE WEATHER WATCH IS NOW IN EFFECT FOR MONDAY AFTERNOON AND EVENING. MORE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA ON MONDAY AS LOW PRESSURE MOVES INTO NORTHERN CALIFORNIA. THERE IS SOME UNCERTAINTY AS TO HOW MUCH WETTING RAIN WILL OCCUR TONIGHT PRECEDING THE THUNDERSTORMS EXPECTED ON MONDAY. THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING AND DRY FUELS WILL CREATE A HIGH POTENTIAL FOR NEW FIRE STARTS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ORZ617-070500- /O.NEW.KMFR.FW.A.0006.060807T2200Z-060808T0700Z/ UMPQUA NATIONAL FOREST- 156 PM PDT SUN AUG 6 2006 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE AREA ON MONDAY AS LOW PRESSURE MOVES INTO NORTHERN CALIFORNIA. THERE IS SOME UNCERTAINTY AS TO HOW MUCH WETTING RAIN WILL OCCUR TONIGHT PRECEDING THE THUNDERSTORMS EXPECTED ON MONDAY. THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ SANDLER
000 WWUS86 KMFR 070619 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 1119 PM PDT SUN AUG 6 2006 CAZ280>282-284-285-ORZ620>625-071430- /O.CAN.KMFR.FW.W.0005.000000T0000Z-060807T0700Z/ /O.CON.KMFR.FW.A.0006.060807T2200Z-060808T0700Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1119 PM PDT SUN AUG 6 2006 ...RED FLAG WARNING IS CANCELLED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE WARNING AND WATCH PERTAIN TO THE ROGUE RIVER NATIONAL FOREST...FREMONT WINEMA NATIONAL FOREST...HART MOUNTAIN WILDLIFE REFUGE...MODOC NATIONAL FOREST...SHASTA-TRINITY NATIONAL FOREST...THE KLAMATH NATIONAL FOREST IN OREGON AND SISKIYOU COUNTY OF CALIFORNIA EXCEPT FOR THE UKONOM DISTRICT...AS WELL AS ADJACENT STATE AND BLM LAND. THUNDERSTORMS HAVE TAPERED OFF FOR THE EVENING. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELED. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY AFTERNOON AND EVENING. MORE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA ON MONDAY AS LOW PRESSURE MOVES INTO NORTHERN CALIFORNIA. THERE IS SOME UNCERTAINTY AS TO HOW MUCH WETTING RAIN WILL OCCUR TONIGHT PRECEDING THE THUNDERSTORMS EXPECTED ON MONDAY. THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ORZ617-071430- /O.CON.KMFR.FW.A.0006.060807T2200Z-060808T0700Z/ UMPQUA NATIONAL FOREST- 1119 PM PDT SUN AUG 6 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE AREA ON MONDAY AS LOW PRESSURE MOVES INTO NORTHERN CALIFORNIA. THERE IS SOME UNCERTAINTY AS TO HOW MUCH WETTING RAIN WILL OCCUR TONIGHT PRECEDING THE THUNDERSTORMS EXPECTED ON MONDAY. THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 06
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 6, 2:24 AM PDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 6, 2:24 AM PDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 224 AM PDT SUN AUG 6 2006 .SHORT TERM...TODAY THROUGH MONDAY NIGHT...AN UPPER-LEVEL LOW IS CURRENTLY CENTERED ABOUT 200 NM WEST OF SAN FRANCISCO AND THE LATEST SATELLITE LOOP SHOWS THE SYSTEM STARTING TO EJECT NORTHEASTWARD. THE GFS MODEL IS THE PREFERRED FORECAST SOLUTION DUE TO RUN-TO-RUN CONSISTENCY AND RECENT PERFORMANCE. THERE IS GROWING CONFIDENCE THAT THIS SYSTEM WILL PRODUCE AT LEAST SCATTERED THUNDERSTORM COVERAGE AND LOCALLY HEAVY RAIN TODAY AND MONDAY BEFORE MOVING EASTWARD MONDAY NIGHT. TOTAL PRECIPITABLE WATER OBSERVATIONS HAVE GENERALLY BEEN AS HIGH AS 1 TO 1.2 INCHES...UNUSUALLY WET FOR A SUMMER-TIME PACIFIC LOW- PRESSURE SYSTEM. ALSO...HAD A REPORT LAST NIGHT OF HEAVY RAIN EAST OF KLAMATH FALLS...AND WITH MORE MOISTURE AVAILABLE TODAY...EXPECT TO SEE SEVERAL MORE REPORTS OF HEAVY RAIN TODAY. .LONG TERM...TUESDAY THROUGH SATURDAY...NEXT PACIFIC TROUGH WILL MOVE OVER BRITISH COLUMBIA AND WASHINGTON STATE WEDNESDAY NIGHT. HOWEVER...IT LOOKS LIKE MOST OF THE PRECIPITATION ENERGY WILL STAY NORTH OF OUR AREA. RIDGE WILL START TO BUILD BEHIND THIS SECOND TROUGH ON FRIDAY AND SATURDAY PRODUCING DRY AND SLOW WARMING CONDITIONS. && .AVIATION...INLAND...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING WITHIN AN ACTIVE APPROACHING WEATHER SYSTEM. COAST... WIDESPREAD IFR CONDITIONS IN FOG AND LOW CLOUDS THIS MORNING... EXPECT IMPROVING CONDITIONS THIS AFTERNOON AS APPROACHING SYSTEM MIXES BOUNDARY LAYER. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. && MWJ
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:56 PM PDT | Fire Weather Watch | MFR | Modoc, Siskiyou | 16 hr |
| Aug 6, 3:54 PM PDT | Severe Thunderstorm Warning | MFR | Modoc, Siskiyou | 22 min |
| Aug 6, 4:03 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 27 min |
| Aug 6, 4:25 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 20 min |
Nearby
Red Flag Warnings in Oregon, 2006Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.